Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Proving that a genus 2 curve
has complex multiplication


Author: Paul van Wamelen
Journal: Math. Comp. 68 (1999), 1663-1677
MSC (1991): Primary 14-04; Secondary 14K22
DOI: https://doi.org/10.1090/S0025-5718-99-01101-1
Published electronically: May 17, 1999
MathSciNet review: 1648415
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Recently examples of genus 2 curves defined over the rationals were found which, conjecturally, should have complex multiplication. We prove this conjecture. This involves computing an explicit representation of a rational map defining complex multiplication.


References [Enhancements On Off] (What's this?)

  • 1. H. Cohen. A Course in Computational Algebraic Number Theory. Graduate Texts in Mathematics 138. Springer-Verlag, 1993. MR 94i:11105
  • 2. E. Gottschling. Explizite bestimmung der randflächen des fundamentalbereiches der modulgruppe zweiten grades. Math. Annalen, 138:103-124, 1959. MR 21:5748
  • 3. J. Milne. Jacobian varieties. In G. Cornell and J. Silverman, editors, Arithmetic Geometry. Springer-Verlag, 1986, pp. 167-212. MR 89b:14029
  • 4. D. Mumford. Tata Lectures on Theta II, Progr. Math. 43, Birkhäuser, 1984. MR 86b:14017
  • 5. P. van Wamelen. Examples of genus two CM curves defined over the raionals, Math. Comp. 68 (1999), 307-320. CMP 99:03

Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 14-04, 14K22

Retrieve articles in all journals with MSC (1991): 14-04, 14K22


Additional Information

Paul van Wamelen
Affiliation: Department of Mathematics, University of South Africa, P. O. Box 392, Pretoria, 0003, South Africa
Address at time of publication: Department of Mathematics, Louisiana State University, Baton Rouge, LA 70803-4918
Email: wamelen@math.lsu.edu

DOI: https://doi.org/10.1090/S0025-5718-99-01101-1
Keywords: CM-curves, complex multiplication, genus 2 curves
Received by editor(s): December 16, 1997
Published electronically: May 17, 1999
Additional Notes: This work was partially supported by grant LEQSF(1995-97)-RD-A-09 from the Louisiana Educational Quality Support Fund.
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society